Buscar en
Archivos de la Sociedad Española de Oftalmología (English Edition)
Toda la web
Inicio Archivos de la Sociedad Española de Oftalmología (English Edition) Bilateral neurosensory retinal detachment secondary to tadalafil treatment
Journal Information
Vol. 97. Issue 4.
Pages 234-238 (April 2022)
Share
Share
Download PDF
More article options
ePub
Visits
3
Vol. 97. Issue 4.
Pages 234-238 (April 2022)
Short communication
Bilateral neurosensory retinal detachment secondary to tadalafil treatment
Desprendimiento neurosensorial retiniano bilateral secundario a tratamiento con tadalafilo
Visits
3
A. Gargallo-Benedicto
Corresponding author
agargallobenedicto@gmail.com

Corresponding author.
, R. Clemente-Tomás, M. Pastor-Espuig, E.G. Alías-Alegre, M.N. Navarro-Casado
Servicio de Oftalmología, Hospital General Obispo Polanco, Teruel, Spain
This item has received
Article information
Abstract
Full Text
Bibliography
Download PDF
Statistics
Figures (3)
Show moreShow less
Abstract

A 53-year-old male with no systemic disorders, other than controlled arterial hypertension, presented with asymptomatic, bilateral neurosensory retinal detachment (NRD) detected during a routine revision. The patient reported the use of tadalafil (a phosphodiesterase-5 inhibitor [PDE5I]) for erectile dysfunction. Following suspension of the drug, subretinal fluid reabsorption was confirmed, with the persistence of chronic alterations in the optical coherence tomography (OCT) and the visual field. PDE5Is have ocular side effects, including exudative retinal detachment. Although no direct causal relationship has been confirmed, PDE5 inhibition at chorioretinal level produces vasodilatation, increased choroid hydrostatic pressure, and exudation into the subretinal space. In cases of NRD, a thorough assessment of the drug treatment history is crucial. Patients who use PDE5I drugs should be alerted to their potential ocular side effects.

Keywords:
Chorioretinopathy
Central serous
Tadalafil
Phosphodiesterase-5
Resumen

Se presenta el caso de un varón de 53 años con desprendimiento retiniano neurosensorial (DNS) bilateral asintomático detectado en una revisión rutinaria. No se encontraron patologías sistémicas subyacentes, salvo hipertensión arterial controlada. En la anamnesis dirigida, el paciente reveló ingesta de tadalafilo, un inhibidor de la fosfodiesterasa 5 (IPDE5) utilizado en el tratamiento de la disfunción eréctil. Tras la retirada del fármaco, se observó una reabsorción del fluido subretiniano con persistencia de alteraciones crónicas y campimétricas en la tomografía de coherencia óptica (OCT). Los IPDE5 presentan efectos secundarios oculares entre los que se ha descrito el desprendimiento seroso retiniano. Aunque no se ha podido comprobar la relación causal directa, la inhibición de la fosfodiesterasa 5 (PDE5) a nivel coriorretiniano produce vasodilatación, aumento de la presión hidrostática coroidea y exudación al espacio subretiniano. En casos de DNS, es fundamental una historia farmacoterapéutica completa. Se debería advertir de los posibles efectos secundarios oculares de los IPDE5 a los pacientes usuarios de este tipo de fármacos.

Palabras clave:
Coriorretinopatía
Serosa central
Tadalafilo
Fosfodiesterasa 5

Article

These are the options to access the full texts of the publication Archivos de la Sociedad Española de Oftalmología (English Edition)
Subscriber
Subscriber

If you already have your login data, please click here .

If you have forgotten your password you can you can recover it by clicking here and selecting the option “I have forgotten my password”
Subscribe
Subscribe to

Archivos de la Sociedad Española de Oftalmología (English Edition)

Purchase
Purchase article

Purchasing article the PDF version will be downloaded

Price 19.34 €

Purchase now
Contact
Phone for subscriptions and reporting of errors
From Monday to Friday from 9 a.m. to 6 p.m. (GMT + 1) except for the months of July and August which will be from 9 a.m. to 3 p.m.
Calls from Spain
932 415 960
Calls from outside Spain
+34 932 415 960
E-mail
Article options
Tools
es en pt

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

Você é um profissional de saúde habilitado a prescrever ou dispensar medicamentos